MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CHISEL BLADE 10MM; CHISEL, SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CHISEL BLADE 10MM; CHISEL, SURGICAL INSTRUMENT
Model Number 399.55
Medical Device Problem Codes Break (1069); Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, one (1) chisel blade w/ 10, one (1) chisel blade w/ 16 and one (1) periosteal elevator 6mm curved blade - straight edge were marked as broken in medical device reprocessing department (mdrd).The tip of the two (2) chisel blades were uneven and dull.The tip of the periosteal elevator was dinged and dull.There was no patient and procedure involvement.This report is for one (1) chisel blade 10mm.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received.Device history.Part number: 399.550, synthes lot number: t168610, release to warehouse date: 25-may-2018, manufacture site: tuttlingen, part expiration date: n/a, list of non-conformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.Traceability to the raw material lot number could not be established during this dhr review.No ncrs were generated during the production of this device.Device history batch null, device history review review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Investigation summary complaint description: it was reported that on an unknown date, one (1) chisel blade w/ 10, one (1) chisel blade w/ 16 and one (1) periosteal elevator 6mm curved blade - straight edge were marked as broken in medical device reprocessing department (mdrd).The tip of the two (2) chisel blades were uneven and dull.The tip of the periosteal elevator was dinged and dull.There was no patient and procedure involvement.Flow: damage: visual (appearance not as expected.Visual inspection: the returned device was examined, and the distal cutting edge was found to be dull and deformed; the device was not found to be broken.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.No further visual defects or deficiencies were noted.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CHISEL BLADE 10MM
Common Device Name
CHISEL, SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8254988
Report Number2939274-2019-55900
Device Sequence Number1946886
Product Code FZO
UDI-Device Identifier10886982202901
UDI-Public(01)10886982202901
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.55
Device Catalogue Number399.550
Device Lot NumberT168610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1